Vol. 100, No. 1, 1982

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Martingale proofs of some geometrical results in Banach space theory

Kenneth Kunen and Haskell Paul Rosenthal

Vol. 100 (1982), No. 1, 153–175
Abstract

Martingale techniques are used to give a new proof of the theorem of J. Bourgain-R. R. Phelps that a closed bounded convex subset K of a Banach space is the closed convex hull of its set of strongly exposed points provided K has the Radon-Nikodym property. The new notions of “𝜀-strong extreme points” and the approximate Krein-Milman property are introduced, and the intimate connections between these notions and “δ-trees” are explored. A self-contained treatment is given of the necessary martingale preliminaries, phrased in terms of quasi-martingales.

Mathematical Subject Classification 2000
Primary: 46B20
Secondary: 60B11, 60G42
Milestones
Received: 25 May 1981
Published: 1 May 1982
Authors
Kenneth Kunen
Haskell Paul Rosenthal